Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Calkin representations of $ B(\mathcal{H})$

Author: H. Behncke
Journal: Proc. Amer. Math. Soc. 101 (1987), 101-107
MSC: Primary 47D25; Secondary 46L05
MathSciNet review: 897078
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Irreducible representations of $ B(\mathcal{H})$, with $ \mathcal{H}$ a not necessarily separable Hilbert space, are constructed and analyzed along the lines of a similar study of Reid for separable Hilbert spaces.

References [Enhancements On Off] (What's this?)

  • [1] J. Anderson, Extensions, restrictions and representations of states in $ {C^*}$-algebras, Trans. Amer. Math. Soc. 249 (1979), 303-329. MR 525675 (80k:46069)
  • [2] R. J. Archbold, J. W. Bruce, and K. D. Gregson, Extensions of states of $ {C^*}$-algebras. II, Proc. Roy. Soc. Edinburgh Sect. A 92 (1982), 113-122. MR 667130 (84a:46134)
  • [3] B. A. Barnes, Certain representations of the algebra of all bounded operators on a Hilbert space, Math. Student 36 (1968), 144-148. MR 0415343 (54:3432)
  • [4] J. W. Calkin, Two-sided ideals and congruences in the ring of bounded operators in Hilbert space, Ann. of Math. (2) 42 (1941), 839-873. MR 0005790 (3:208c)
  • [5] W. W. Comfort and S. Negrepontis, The theory of ultrafilters, Springer-Verlag, New York, 1974. MR 0396267 (53:135)
  • [6] J. Dixmier, Les $ {C^*}$-algèbres et leur représentations, Gauthier-Villars, Paris, 1964. MR 0171173 (30:1404)
  • [7] G. A. Reid, On the Calkin representations, Proc. London Math. Soc. 23 (1971), 547-564. MR 0293413 (45:2490)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25, 46L05

Retrieve articles in all journals with MSC: 47D25, 46L05

Additional Information

Keywords: Calkin representations, extension property
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society